MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MINI PLATE, 4-HOLES, WITH BAR (1/P); IMPLANT

STRYKER LEIBINGER FREIBURG MINI PLATE, 4-HOLES, WITH BAR (1/P); IMPLANT
Catalog Number 55-10505
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that during a post operative follow up, which was 3 months after mandibulotomy procedure, the surgeon noticed that the plate got fractured.
 
Additional Manufacturer Narrative
An image (fig.1) has been provided that shows the broken plates.Thus the reported event could be confirmed even if the devices were not returned for investigation.Further information has been requested such as the lot number of the plates in question, implantation dates, postoperative images at date of implantation and when the event was discovered as well as patient¿s condition.Per sales representative, the devices could not be returned since removal of plates imposes a risk of osteoradionecrosis.He has also mentioned that a mandibulotomy was performed on 2018-mar-19 (initial implantation).The plate was discovered to have been broken on 2018-sep-03, 24 weeks after implantation.In the related instructions for use, it is indicated that the implants ¿are designed to function only until bony healing (usually 6-10 weeks).Delayed healing, non-union or subsequent bone resorption or trauma may lead to excessive stress on the implant(s) and result in loosening, bending, cracking or fracturing.Post-operative care consisting of a soft food diet must be followed.¿ therefore, the plate has functioned as intended.The patient presented in this case has also received perioperative radiation which could have further influenced plate breakages.Even if the products were not returned for examination, the following are possible root causes according to the related risk management file: - wrong/ missing information - too much load on implant/ bone (e.G.Due to tmj disorder/disease) - improper insertion/ positioning of implant, - abnormal mental/ physiological condition of patient - wrong implant placement (e.G.Region with reduced bone quality, too much bone compression during screw insertion), - implant was damaged by instrument/screw during bending/shaping/insertion - implant damaged during sterilization (e.G.Gamma radiation) - wrong choice of implant (e.G.Screw too short due to system mixup and / or poorly assembled/used instrument or misleading measuring/identification) based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.If the devices will be returned, the investigations will be reopened.
 
Event or Problem Description

Brand Name
MINI PLATE, 4-HOLES, WITH BAR (1/P)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7985817
Report Number0008010177-2018-00103
Device Sequence Number288629
Product Code JEY
UDI-Device Identifier04546540356215
UDI-Public04546540356215
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-10505
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;